Forum

Avonex Diary

Today was my first day of injecting with Avonex; here is how my day went.

8.00am Took 2 ibuprofen before leaving home for the Hospital.

9.00am Appointment with MS Nurse. Discussed the injecting procedure and praticed on a couple of dummy pen injectors filed with water. Nurse was very good; put me at ease and answered all my questions.

10.00am Injected with real Avonex Pen. So easy and painless. Took 2 paracetamols after in anticipation of the side effects to come.

10.30am Felt ok so went to work. I have an office job so sat down all day at a computer.

12.00am Still felt ok, no different from a normal day. Took 2 more ibuprofen. Thought I may have a loss of appetite but felt hungary so popped out for a jacket potatoe.

2.00pm Took 2 more paracetamols. Can’t believe I am not experiencing an side effects yet.

4.00pm Took 2 more ibuprofen - making sure I have plenty of painkillers in my system. Also been drinking lots of water during the day.

5.30pm Left work for home. Feeling great. Don’t know if it is physcological but my walking seems to be better.

7.00pm Had a light meal at home followed by 2 more paracetamols.

10.00pm Still no sign of any side effects - maybe they will come during the night or tomorrow. Going to take 2 more ibuprofen shortly then off to bed. So far I am delighted how the day has gone and I am optimistic for the future.

Glad your first injection went well today, long may it continue. X

Some points of note, you shouldn’t ever be taking Avonex during the daytime, you should be taking it in the evening an hour or two before you go to bed. Then if you do get side effects you will sleep through the worst of them and wake up a little achy in the morning.

Luckily for you, you didn’t get side effects from hell and be awake with them for 8+ hours of shivering, teeth chattering, temperature and aches. Your Nurse really should have pointed this out to you and not given you such an early appointment for medicating.

16 tablets, 8 ibuprofen and 8 paracetomol is a lot. I’m aware you can mix the two without side effects but that is still a lot of tablets to be taking in a single day every week. You could cut down on this ammount once again, by taking the injection later in the evening and sleeping through without needing to medicate more than a couple of times.

I do get side effects from Avonex, I’m one of those “lucky” folk who get them every time, My strategy is to inject at 10pm in the evening, take painkillers then and go to bed at some point after. If I wake during the night I take some more ibuprofen to help me sleep through the shivers. When I wake up the following morning, I take two more ibuprofen just to deal with my aching muscles from all the shivering and then I spend the following day feeling rather weak and tired (more than usual!).

Hopefully you won’t ever suffer the side effects but it is still good practice to inject before bed time in my view!

Hello,

First one down!

My first jab with avonex with the nurse was at 11am. I then used to jab just before bed. I found that i would wake up because of the flu symptoms. So now i inject at 3 pm and find it much better.

Darren

Hello, I did my first one today at around 10.30am. So glad the first one is over. Pleased it went well for you :slight_smile: Sam x

From reading the various posts on this forum i am aware that the best time to do the injections is just before going to bed. Unfortunately the 9.00am appointment was the only one that was available this week. I will do next weeks injection in the evening - probably on a friday to give me the weekend to recover. I will take less painkillers next week - yesterday was a bit of a one off to get me through the day.

Felt ok again today. A little tired and a bit nauseous but that is fairly normal.

I may have been lucky with my first injection and next week could be different. Is that how it works? Is each injection different or does a set pattern of side effects emerge?

Friday night is probably best if you are still working weekdays. If you don’t work though I would say middle of the week is good, then you can plan to do things on the weekend which don’t leave you feeling crappy all the time!

Side effects either happen or they don’t, I don’t think anybody could tell you if you are more or less likely to suffer from side effects. It all depends if your body simply doesn’t see it as a threat in your system to fight, a second dose might be just fine or it might raise the existing beta interferons in your body which causes a reaction since you now have a dose in your body, you aren’t starting “cold turkey” so to speak.

In any case well done! :slight_smile: